MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14 ES; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14 ES; PTCA GUIDE WIRE
Model Number AP14R324S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The reported gladius mongo 14 es was returned for investigation.The outer coil of the returned coil was found stretched for approximately 46mm and fractured from the proximal solder (set at 30mm from the wire tip to fix the outer coil onto the core wire).Microscopic observation found that the fracture end of the outer coil was necked, likely caused by tension.The polymer jacket was found stretched and torn at approximately 2mm distal to the proximal solder.The core wire was found fractured at approximately 7mm distal to the proximal solder.Observation by microscope and scanning electron microscope (sem) found that the fracture end of the core wire had a relatively flat fracture surface, indicating that torsional stress was applied.Measurement of the returned gladius mongo 14 es suggested that the core wire was detached at approximately 23mm from the guide wire tip, and the outer coil was detached at approximately 26mm from the guide wire tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsion and tension generated with withdrawal attempts might have been locally applied to the distal segment of the subject gladius mongo 14 es guide while the distal segment of the guide wire had been caught by the lesion.Consequently, the outer coil together with the polymer jacket and the core wire were detached.It was concluded that the reported event was not attribute to the product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720�¿) in the same direction.[malfunctions and adverse effects].~ separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi gladius mg14 es guide wire was used for revascularization of a mildly calcified 100% occluded lesion in the ulnar artery.The guide wire was excessively torqued and knotted up in the distal ulnar artery.During removal attempts, a distal coil segment was detached from the proximal side and left in the patient anatomy.The physician concluded that the wire fragment could be left in situ without issue.It was informed that the patient was discharged, whose condition was the same as that before the procedure although the intended revascularization was not achieved.

Brand Name
ASAHI GLADIUS MONGO14 ES
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22200441
Report Number3003775027-2025-00162
Device Sequence Number7644457
Product Code DQX
UDI-Device Identifier04547327123747
UDI-Public(01)04547327123747(17)271231(10)241224A201
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP14R324S
Device Lot Number241224A201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown